Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 5, NWS Tampa Bay, FL

January 29, 2012

NWS Tampa Bay, FL issued this small craft advisory at Jan 29, 2012, 4:17 PM EST. It took effect at Jan 29, 2012, 8:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2012, 4:17 PM EST (21:17 UTC)
In effect from
Jan 29, 2012, 8:00 PM EST
Expired
Jan 30, 2012, 4:00 PM EST
In force
20 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WHUS72 KTBW 292117
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
417 PM EST SUN JAN 29 2012

...INCREASING WINDS AND SEAS TONIGHT...

.A STRONG AREA OF HIGH PRESSURE WILL MOVE EASTWARD ALONG THE
NORTHERN GULF COAST RESULTING IN A TIGHTENING PRESSURE GRADIENT
AND ENHANCED EASTERLY FLOW TONIGHT AND MONDAY.

GMZ870-873-876-302100-
/O.NEW.KTBW.SC.Y.0005.120130T0100Z-120130T2100Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
417 PM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM EST MONDAY. 

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS
  TONIGHT THEN SHIFT TO THE EAST AND SLOWLY DIMINISH BY LATE
  MONDAY AFTERNOON. SEAS OF 2 TO 4 FEET WILL BUILD TO 4 TO 7 FEET
  BY EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
082 
WHUS72 KTBW 300931
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
431 AM EST MON JAN 30 2012


.A STRONG AREA OF HIGH PRESSURE WILL MOVE EASTWARD ALONG THE
NORTHERN GULF COAST RESULTING IN A TIGHTENING PRESSURE GRADIENT
AND ENHANCED EASTERLY FLOW TONIGHT AND MONDAY.

GMZ870-873-876-302100-
/O.CON.KTBW.SC.Y.0005.000000T0000Z-120130T2100Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
431 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO NEAR 20 
  KNOTS TONIGHT THEN SHIFT TO THE EAST AND SLOWLY DIMINISH BY 
  LATE MONDAY AFTERNOON. SEAS OF 2 TO 4 FEET WILL BUILD TO 4 TO 
  7 FEET BY EARLY MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
681 
WHUS72 KTBW 302103
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
403 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT...
...SMALL CRAFT EXERCISE CAUTION TONIGHT FOR ALL WATERS EXCEPT
TAMPA BAY...

.WINDS AND SEAS CONTINUE TO DECREASE TONIGHT.

GMZ870-873-876-302215-
/O.EXP.KTBW.SC.Y.0005.000000T0000Z-120130T2100Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
403 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.
WINDS WILL REMAIN IN THE 15 KNOTS RANGE THROUGH MIDNIGHT
TONIGHT...AND SEAS WILL CONTINUE TO GRADUALLY DECREASE.  

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 1:51 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Jan 29, 1:51 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
151 PM EST SUN JAN 29 2012

.SHORT TERM (TONIGHT - TUESDAY)...A WEAK SECONDARY COLD FRONT WILL
MOVE ACROSS THE AREA TONIGHT AND MONDAY WITH NO REAL NOTICABLE
EFFECTS. A RATHER STRONG AREA OF HIGH PRESSURE...CURRENTLY AROUND
1032 MB...WILL MOVE EASTWARD ALONG THE NORTHERN GULF COAST TONIGHT
TO BE CENTERED OVER GEORGIA ON MONDAY. THIS WILL INCREASE THE
PRESSURE GRADIENT OVER THE STATE RESULTING IN A BREEZY DAY. LOW
TEMPERATURES TONIGHT WILL DIP INTO THE MID 30S OVER PARTS OF LEVY
AND CITRUS COUNTY WHERE PATCHY FROST IS FORECAST...BUT MOST AREAS
SHOULD STAY ABOVE 40 DEGREES.

THE HIGH CENTER WILL MOVE OUT INTO THE ATLANTIC MONDAY NIGHT BUT
WILL RIDGE BACK TOWARD THE SOUTHEASTERN U.S. THROUGH THE DAY ON
TUESDAY. THIS WILL KEEP MODERATE EASTERLY FLOW OVER THE REGION AND
BEGIN A GRADUAL WARMING TREND WITH TEMPERATURES CLIMBING TO NEAR
80 DEGREES BY TUESDAY AFTERNOON FROM THE TAMPA BAY AREA SOUTHWARD.

.LONG TERM (PREVIOUS DISCUSSION TUESDAY NIGHT-SUNDAY)...FAST UPPER
FLOW TO BRING SEVERAL UPPER IMPULSES OVER THE REGION COMBINED WITH
INCREASING LOW LEVEL MOISTURE AND AN OLD BOUNDARY IN THE AREA FOR
SLIGHT CHANCES OF SHOWERS THROUGH MID WEEK. DEEPENING TROUGH
DROPPING INTO THE LOWER MISSISSIPPI RIVER VALLEY AND DEEP SOUTH TO
PUSH SURFACE COLD FRONT OVER THE AREA LATE FRI INTO SAT TIME FRAME
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THE
FRONT. HUMID ABOVE NORMAL TEMPERATURES AHEAD OF FRONT AND COOLER
DRIER CONDITIONS BEHIND THE FRONT TO END THE PERIOD.

&&

.AVIATION...
A WEAK DISTURBANCE THAT PRODUCED SOME MID-HIGH LEVEL CLOUDINESS
ACROSS THE REGION IS PASSING TO THE EAST CLEARING THE AREA
SOMEWHAT. SFC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION
FROM THE NORTH PROVIDING DRY AIR IN THE LOWER LEVELS OF THE
ATMOSPHERE. EXPECT SOME RETURN OF THE HIGH CLOUDS ON MON...BUT VFR
CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD GIVEN THE SFC HIGH
AND ASSOC DRY AIR.

&&

.MARINE...EASTERLY SURGE ALONG WITH TIGHTENING PRESSURE GRADIENT
TONIGHT SHOULD ALLOW WINDS TO REACH 20 KNOTS IN THE WATERS BETWEEN
20 AND 60 MILES OFFSHORE. WILL ISSUE A SMALL CRAFT ADVISORY WITH
THIS PACKAGE. MODELS DIFFER SOME ON WHEN THE 20 KNOT WINDS WILL
RELAX...BUT TYPICALLY THEY WILL WEAKEN BY EARLY AFTERNOON. WILL
KEEP THE ADVISORY UP THROUGH 4 PM MONDAY BUT MAY BE ABLE TO TAKE
IT DOWN EARLIER THAN THAT.

OTHERWISE EXPECT ENHANCED EASTERLY FLOW TO CONTINUE THROUGH
TUESDAY NIGHT...THEN THE RIDGE OF HIGH PRESSURE WEAKENS AND
SETTLES SOUTHWARD OVER THE STATE RESULTING IN LIGHTER WINDS
THROUGH THURSDAY. A WEAK FRONTAL BOUNDARY MAY AFFECT THE WATERS
ON FRIDAY.

&&

.FIRE WEATHER...LOW HUMIDITIES WILL AFFECT MOST OF THE REGION
MONDAY AFTERNOON BUT FUELS ARE NOT OVERLY DRY. WINDS WILL BE IN
THE 13 TO 18 MPH RANGE RESULTING IN THE POTENTIAL FOR
INSTANTANEOUS RED FLAG CONDITIONS...MAINLY FROM HILLSBOROUGH AND
POLK COUNTIES SOUTHWARD THROUGH LEE COUNTY. THIS WILL BE A
MARGINAL EVENT SO CONFIDENCE WAS NOT HIGH ENOUGH TO ISSUE A RED
FLAG WARNING...BUT HIGH ENOUGH TO WARRANT A WATCH FOR ALL BUT
CITRUS AND LEVY COUNTY AT THIS TIME.

HUMIDITIES INCREASE ABOVE CRITICAL VALUES AFTER MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  50  74  55  78 /   0   0   0   0
FMY  53  78  56  82 /   0   0   0   0
GIF  48  72  52  77 /   0   0   0   0
SRQ  50  76  53  79 /   0   0   0   0
BKV  39  73  45  79 /   0   0   0   0
SPG  55  71  58  76 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR CHARLOTTE-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
     SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM
     EST MONDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...JILLSON
LONG TERM/AVIATION...GITTINGER
Hazardous weather outlook, Jan 29, 4:39 AM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
439 AM EST SUN JAN 29 2012

FLZ039-042-043-048>052-055>057-060>062-065-292145-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
439 AM EST SUN JAN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
HIGH PRESSURE BUILDING IN FROM THE NORTH AS A FRONT EXITS TO THE
SOUTH TONIGHT WILL INCREASE WIND SPEEDS...WITH HAZARDOUS BOATING
CONDITIONS FOR OFFSHORE WATERS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...WIND AND SEA IMPACT...
HIGH PRESSURE MOVING BY NORTH OF THE AREA WILL MAINTAIN HAZARDOUS
BOATING CONDITIONS MAINLY FOR OFFSHORE WATERS THROUGH ABOUT MID-
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 1:23 PM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter16 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.